Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 3, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 20, 2016, 12:37 PM PST for Union County, Oregon. It took effect at Jan 21, 2016, 6:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2016, 12:37 PM PST (20:37 UTC)
- In effect from
- Jan 21, 2016, 6:00 AM PST
- Expired
- Jan 22, 2016, 3:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS76 KPDT 202037 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1237 PM PST WED JAN 20 2016 ...WINDY IN THE GRANDE RONDE VALLEY THURSDAY AND FRIDAY... ORZ049-211500- /O.NEW.KPDT.WI.Y.0003.160121T1400Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1237 PM PST WED JAN 20 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 3 PM PST FRIDAY. * WINDS...SOUTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND REMAIN STRONG THROUGH FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-211500- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 1237 PM PST WED JAN 20 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...THROUGH AT LEAST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
6 follow-up statements
977 WWUS76 KPDT 211414 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 614 AM PST THU JAN 21 2016 ...WINDY IN THE GRANDE RONDE VALLEY TODAY AND FRIDAY... ORZ049-212300- /O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 614 AM PST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-212300- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 614 AM PST THU JAN 21 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...THROUGH AT LEAST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
717 WWUS76 KPDT 212229 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST THU JAN 21 2016 ...WINDY IN THE GRANDE RONDE VALLEY TODAY AND FRIDAY... ORZ049-220630- /O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 229 PM PST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-220630- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 229 PM PST THU JAN 21 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...THROUGH AT LEAST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
195 WWUS76 KPDT 220548 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 948 PM PST THU JAN 21 2016 ...WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY AFTERNOON... ORZ049-221500- /O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 948 PM PST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN THE SOUTHERN GRANDE RONDE VALLEY * TIMING...WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-221500- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 948 PM PST THU JAN 21 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...THROUGH AT LEAST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
037 WWUS76 KPDT 221041 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 241 AM PST FRI JAN 22 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY AFTERNOON... ORZ049-222300- /O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 241 AM PST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN THE SOUTHERN GRANDE RONDE VALLEY. * TIMING...THE VERY WINDY CONDITIONS WILL PERSIST THROUGH FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-221800- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 241 AM PST FRI JAN 22 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...THROUGH AT LEAST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
533 WWUS76 KPDT 221754 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 954 AM PST FRI JAN 22 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY AFTERNOON... WAZ027-221900- /O.EXP.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 954 AM PST FRI JAN 22 2016 ...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... LOW LEVEL INVERSIONS OVER THE YAKIMA VALLEY WILL MIX OUT THIS AFTERNOON. MEANWHILE AIR QUALITY IS EXPECTED TO IMPROVE TODAY. THEREFORE THE AIR STAGNATION ADVISORY WILL BE ALLOWED TO EXPIRE. INVERSIONS MAY REDEVELOP THIS WEEKEND...AND FURTHER AIR STAGNATION ADVISORIES MAY BE REQUIRED LATE IN THE WEEKEND OR EARLY NEXT WEEK. $$ ORZ049-222300- /O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 954 AM PST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN THE SOUTHERN GRANDE RONDE VALLEY. * TIMING...THE VERY WINDY CONDITIONS THIS MORNING WILL GRADUALLY LIGHTEN THROUGH THIS AFTERNOON. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
022 WWUS76 KPDT 222254 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 254 PM PST FRI JAN 22 2016 ...STAGNANT AIR CONDITIONS TO RETURN TO THE YAKIMA VALLEY SUNDAY... .LOW LEVEL INVERSIONS WILL REDEVELOP OVER THE YAKIMA VALLEY LATE SATURDAY NIGHT INTO SUNDAY. THUS LIMITED MIXING OF THE AIR BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS SUNDAY INTO EARLY NEXT WEEK. ORZ049-230000- /O.EXP.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 254 PM PST FRI JAN 22 2016 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... WINDS WILL CONTINUE TO GRADUALLY DECREASE ACROSS THE GRANDE RONDE VALLEY THE REMAINDER OF THIS AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM. WINDS IN THE GRANDE RONDE VALLEY WILL CONTINUE TO BE BREEZY...15 TO 25 MPH WITH HIGHER GUSTS...INTO SATURDAY. $$ WAZ027-231800- /O.NEW.KPDT.AS.Y.0003.160124T1400Z-160126T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 254 PM PST FRI JAN 22 2016 ...AIR STAGNATION ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR STAGNATION ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 10 AM PST TUESDAY. * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL AGAIN BE POSSIBLE AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. * TIMING...INVERSIONS WILL REDEVELOP BY DAYBREAK SUNDAY AND PERSIST AT LEAST THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 20, 9:51 AM PST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 20, 9:51 AM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 951 AM PST WED JAN 20 2016 UPDATED AVIATION DISCUSSION .SHORT TERM...UPPER TROUGH HAS MOVED EAST OF THE AREA. A FEW REMAINING SNOW SHOWERS OVER THE BLUES THIS MORNING. OTHERWISE AN UPPER RIDGE IS BUILDING OVERHEAD WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. MID AND HIGH LEVEL CLOUDS WILL BE INCREASING THIS AFTERNOON AS THE NEXT OFFSHORE SYSTEM APPROACHES THE PACIFIC NORTHWEST. SOME LIGHT PRECIPITATION WILL OVERSPREAD THE REGION TONIGHT ASSOCIATED WITH THIS WARM FRONT. MODELS CONTINUE TO SHOW SIGNIFICANT WARMING ALOFT THURSDAY AND FRIDAY WITH A DEEP SOUTHERLY FLOW. 94 && .AVIATION...18Z TAFS...GENERALLY EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. FAIR CONDITIONS WILL PERSIST AT KDLS, KRDM, KBDN, KPDT, KALW AND KPSC THROUGH TODAY. A WEAK WARM FRONT WILL MOVE ACROSS THE REGION TONIGHT. THIS FRONT WILL BRING SOME SHOWERS TO THE AREA, BUT EXPECT CONDITIONS TO REMAIN VFR AT ALL OF THE ABOVE MENTIONED LOCATIONS EXCEPT KDLS. KDLS SHOULD SEE MVFR CONDITIONS (POSSIBLY LOWER) DUE TO MORE PERSISTENT RAINFALL. KYKM WILL REMAIN FOGGY FOR AT LEAST THE NEXT TWO HOURS. CONDITIONS ARE CURRENTLY EXPECTED TO IMPROVE AROUND 20 UTC, THOUGH TIMING COULD BE A BIT SLOWER. A MIX OF RAIN AND SNOW OVERNIGHT WITH THE FRONT WILL PUSH CONDITIONS BACK BELOW VFR AT KYKM. 90 && .PREV DISCUSSION... /ISSUED 351 AM PST WED JAN 20 2016/ SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH IS MOVING EAST AND AWAY FROM THE REGION THIS MORNING...LEAVING NORTHWESTERLY FLOW IN ITS WAKE. THIS HAS CAUSED WINDS TO BECOME BREEZY ACROSS THE AREA. ALSO...UPSLOPE FLOW INTO THE BLUE MOUNTAINS HAS CAUSED SNOW SHOWERS TO INCREASE AND THE WINTER WEATHER ADVISORIES WILL REMAIN IN EFFECT THROUGH 10 AM. SNOW SHOWERS ARE ALSO ONGOING NEAR THE CASCADE CREST...BUT WITH ACTIVITY IN THIS AREA DECREASING...WILL ALLOW THE WINTER WEATHER ADVISORY FOR THE EAST SLOPES OF THE WASHINGTON CASCADES TO EXPIRE AT 4 AM. HIGH PRESSURE WILL TEMPORARILY BE OVER THE REGION THIS AFTERNOON AND ANY LINGERING SHOWERS WILL THEN TAPER OFF. BREEZY WINDS WILL ALSO DIMINISH THIS AFTERNOON. THE NEXT WEATHER SYSTEM WILL SEND A WARM FRONT INTO THE PACIFIC NORTHWEST ON WEDNESDAY NIGHT AND THURSDAY. RAIN AND SNOW WILL MOVE INTO CENTRAL OREGON THIS EVENING AND THEN NORTHWARD OVERNIGHT. WITH THE MAIN LOW PRESSURE TROUGH STALLED OFFSHORE...SOUTHWESTERLY FLOW ALOFT WILL FOCUS MOST OF THE PRECIPITATION OVER WASHINGTON. LOCALLY...THIS WILL MAINLY IMPACT THE EAST SLOPES OF THE WASHINGTON CASCADES. COLD AIR MAY BE SLOW TO ERODE IN THIS AREA...SO FREEZING RAIN WILL BE POSSIBLE THURSDAY MORNING THROUGH FRIDAY MORNING...INCLUDING IN THE KITTITAS VALLEY. THE YAKIMA VALLEY SHOULD STAY WARM ENOUGH FOR ALL RAIN THROUGHOUT THE EVENT. THIS WARM FRONT WILL ALSO CAUSE BREEZY SOUTH-SOUTHEAST WINDS ACROSS THE MOUNTAINS OF EASTERN OREGON...WITH VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY. THE COLD FRONT WILL THEN PUSH THROUGH ON FRIDAY WITH SHOWERS SPREADING EAST...BUT DAYTIME SNOW LEVELS WILL GENERALLY REMAIN HIGH ENOUGH THAT MOST POPULATION CENTERS WILL NOT SEE SIGNIFICANT ACCUMULATIONS. COBB LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THE LONG TERM PERIOD. FRIDAY NIGHT WILL SEE A SYSTEM EXITING TO THE EAST WHILE A CUTOFF LOW APPROACHES THE FAR NORTHERN CALIFORNIA COAST. THIS WILL GIVE US A CHANCE OF RAIN AND SNOW MAINLY IN THE EASTERN MOUNTAINS IN THE EVENING BUT THE CUTOFF LOW WILL SPREAD A CHANCE OF RAIN AND MOUNTAIN SNOW ACROSS THE AREA OVERNIGHT. SNOW LEVELS WILL BE AROUND 4500 FEET. SATURDAY AND SATURDAY NIGHT THE CUTOFF LOW WILL WEAKEN AND CROSS THE AREA AS A TROUGH. THIS WILL CONTINUE THE CHANCE OF RAIN AND MOUNTAIN SNOW. COLDER AIR WITH THE TROUGH WILL LOWER SNOW LEVELS TO 3500 TO 4000 FEET. SUNDAY THE TROUGH WILL DEPART AND RIDGING WILL BUILD OFFSHORE. THE RIDGE WILL GRADUALLY MOVE ASHORE AND MODELS HAVE IT CROSSING THE CASCADES MONDAY OR MONDAY NIGHT AS ANOTHER SYSTEM APPROACHES THE COAST. HAVE LEANED TOWARDS THE FASTER ECMWF TIMING, SO HAVE SUNDAY THROUGH MONDAY GENERALLY DRY ASIDE FROM A SLIGHT CHANCE OF UPSLOPE SNOW SHOWERS IN THE HIGHER MOUNTAINS. AFTER THIS POINT, MODELS HAVE MORE TIMING ISSUES WITH THE ECMWF HAVING THE SYSTEM MOVE THROUGH THE AREA MONDAY NIGHT AND TUESDAY WITH LINGERING SHOWERS IN THE MOUNTAINS TUESDAY NIGHT. THIS IS FOLLOWED BY A MOSTLY DRY WEDNESDAY WITH THE NEXT SYSTEM REACHING THE CASCADES LATE WEDNESDAY AFTERNOON. THE GFS KEEPS THE SYSTEM OFFSHORE WITH THE RIDGE STILL OVERHEAD MONDAY NIGHT AND TUESDAY BEFORE THE SYSTEM FINALLY MOVES THROUGH TUESDAY NIGHT AND WEDNESDAY. GIVEN THE DIFFERENCES, HAVE GONE WITH A CHANCE OF RAIN IN THE LOWER ELEVATIONS AND A CHANCE OF A RAIN/SNOW MIX IN THE MOUNTAINS MONDAY NIGHT THROUGH WEDNESDAY FOR NOW UNTIL MODELS FIND BETTER AGREEMENT. TEMPERATURES WILL BE IN THE 40S IN THE LOWER ELEVATIONS WITH MAINLY 30S AND LOWER 40S IN THE MOUNTAINS. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 48 36 48 39 / 10 20 20 20 ALW 48 36 49 40 / 10 20 20 20 PSC 48 37 48 38 / 10 20 30 30 YKM 41 34 42 34 / 10 50 40 40 HRI 49 37 49 39 / 10 20 30 30 ELN 40 32 38 32 / 10 60 60 40 RDM 43 37 49 37 / 0 30 20 30 LGD 42 33 43 33 / 50 20 30 20 GCD 39 31 42 31 / 10 20 20 20 DLS 45 38 48 39 / 10 60 50 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.